Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 18, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 5, 2006, 9:18 PM CDT for 26 counties in Kansas. It took effect at Apr 6, 2006, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 9:18 PM CDT (02:18 UTC)
- In effect from
- Apr 6, 2006, 10:00 AM CDT
- Expired
- Apr 6, 2006, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 060218 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 918 PM CDT WED APR 5 2006 ...STRONG SOUTHWEST WINDS EXPECTED ON THURSDAY... . A POWERFUL STORM SYSTEM WILL MOVE ACROSS EAST ACROSS KANSAS ON THURSDAY. THE DRY LINE ASSOCIATED WITH THE SYSTEM WILL RAPIDLY MOVE ACOSS CENTRAL AND SOUTH CENTRAL KANSAS. STRONG SOUTHWEST TO WEST WINDS LOCATED ALONG OR JUST BEHIND THE DRY LINE COULD GUST AS HIGH AS 45 MPH WITH AREAS OF BLOWING DUST REDUCING VISIBILITIES. KSZ051>053-067>072-082-083-091>096-098>100-061030- /O.NEW.KICT.WI.Y.0018.060406T1500Z-060407T0000Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 918 PM CDT WED APR 5 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY. SOUTH TO SOUTHWEST WINDS WILL RAPIDLY INCREASE DURING THE LATE MORNING HOURS ON THURSDAY. SUSTAINED WINDS OF 30 MPH ARE POSSIBLE WITH GUSTS AS HIGH 45 MPH. WINDS WILL DECREASE BY THURSDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>050-061030- /O.NEW.KICT.WI.Y.0018.060406T1700Z-060407T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 918 PM CDT WED APR 5 2006 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY. SOUTH TO SOUTHWEST WINDS WILL RAPIDLY INCREASE BY AROUND NOON ON THURSDAY. SUSTAINED WINDS OF 30 MPH ARE POSSIBLE WITH GUSTS AS HIGH 45 MPH. WINDS WILL DECREASE BY THURSDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
3 follow-up statements
000 WWUS73 KICT 060850 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 350 AM CDT THU APR 6 2006 ...SOUTHERLY WINDS WILL INCREASE CONSIDERABLY TODAY... .A POWERFUL STORM SYSTEM MOVING SOUTHEAST FROM WYOMING ACROSS NORTHWEST KANSAS WILL PRODUCE STRONG SOUTHERLY WINDS ACROSS THE FORECAST AREA TODAY. AS THE SYSTEM APPROACHES...SOUTHERLY WINDS WILL INCREASE CONSIDERABLY AS THEY SHIFT TO THE SOUTHWEST EARLY THIS AFTERNOON...REACHING 25 TO 35 MPH ACROSS MOST AREAS WITH GUSTS REACHING 40 TO 45 MPH. THE WINDS WILL SUBSIDE EARLY THURSDAY EVENING. KSZ051>053-067>072-082-083-091>096-098>100-061700- /O.CON.KICT.WI.Y.0018.060406T1500Z-060407T0000Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 350 AM CDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... SOUTH WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 25 TO 35 MPH. GUSTS MAY REACH 40 TO 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>050-061700- /O.CON.KICT.WI.Y.0018.060406T1700Z-060407T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 350 AM CDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... SOUTHERLY WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE MARKEDLY AROUND 12 NOON. SUSTAINED SPEEDS OF 25 TO 35 MPH ARE LIKELY...WITH A FEW GUSTS REACHING 40 TO 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ES
000 WWUS73 KICT 061639 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1139 AM CDT THU APR 6 2006 ...SOUTH TO SOUTHWEST WINDS WILL INCREASE CONSIDERABLY LATER TODAY... KSZ051>053-067>072-082-083-091>096-098>100-070000- /O.CON.KICT.WI.Y.0018.000000T0000Z-060407T0000Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 1139 AM CDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... STRONG SOUTH WINDS OF 20 TO 30 MPH WILL DEVELOP AHEAD OF A DRY LINE FRONT EARLY THIS AFTERNOON...BEFORE SWITCHING TO THE SOUTHWEST WITH GUSTS TO 45 MPH BEHIND THE DRY LINE...BY LATE AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>050-070000- /O.CON.KICT.WI.Y.0018.060406T1700Z-060407T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 1139 AM CDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... STRONG SOUTH WINDS OF 20 TO 30 MPH WILL DEVELOP AHEAD OF A DRY LINE FRONT EARLY THIS AFTERNOON...BEFORE SWITCHING TO THE SOUTHWEST WITH GUSTS TO 45 MPH BEHIND THE DRY LINE...BY LATE AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
000 WWUS73 KICT 062232 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 532 PM CDT THU APR 6 2006 KSZ051>053-067>072-082-083-091>096-098>100-070200- /O.EXT.KICT.WI.Y.0018.000000T0000Z-060407T0200Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 532 PM CDT THU APR 6 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH WILL OCCUR THROUGH EARLY THIS EVENING. SOME BLOWING DUST MAY REDUCE VISIBILITIES TO 4 OR 5 MILES. WESTERLY WINDS WILL DIMINISH BELOW ADVISORY CRITERIA AROUND 9 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>050-070200- /O.EXT.KICT.WI.Y.0018.000000T0000Z-060407T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 532 PM CDT THU APR 6 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL OCCUR THROUGH EARLY THIS EVENING. SOME BLOWING DUST MAY REDUCE VISIBILITIES TO 4 OR 5 MILES. WESTERLY WINDS WILL DIMINISH BELOW ADVISORY CRITERIA AROUND 9 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 5, 8:56 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 5, 8:56 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 856 PM CDT WED APR 5 2006 .UPDATE... SOME ISOLATED SHOWER/TSRA DEVELOPED ALONG THE LEADING EDGE OF THE CAP AND MID LEVEL LIFT ALONG THE 315K ISENTROPIC SURFACE IN NERN KS. THIS ACTIVITY QUICKLY MOVED EAST INTO WRN MO. MOST OF THIS ACTIVITY WILL STAY NORTH OF THE AREA, AS THIS LIFT STAYS IN NERN KS BUT WILL KEEP A LOW POPS IN CASE ANYTHING SNEEKS INTO CEN KS. WILL ALSO LEAVE CHANCES ACROSS CEN KS OVERNIGHT AS ISENTROPIC LIFT AND MOISTURE TRANSPORT BEGINS TO REFOCUS WEST OF RSL AFTER 06Z AND MORE TOWARDS 12Z/THU. NEXT CONCERN ARE STRONG GRADIENT WINDS EXPECTED ON THU ACROSS ERN SECTIONS OF KS AHEAD OF THE DRYLINE. FORECAST SOUNDINGS BECOME ALMOST DRY ADIABATIC DURING THE EARLY AFTERNOON WITH MOMENTUM TRANSFER UPTO 850H OF 40 KNOTS TRANSLATING DOWN TO THE SURFACE. AM CONFIDENT WIND ADVISORY CRITERIA WILL BE REACHED IN MOST LOCATIONS, BUT AM WORRIED THAT SOME PLACES MAY EVEN SEE SUSTAINED WINDS OF 40 MPH WITH BUFKIT SOUNDINGS SUGGESTING THIS POSSIBILITY. WILL GO AHEAD AN ISSUE HEADLINES FOR ADVISORY FOR NOW, AND MENTION HIGH WIND WARNING THREAT TO THE MIDNIGHT CREW. DRYLINE LOOKS TO MAKE GOOD PROGRESS ACROSS THE AREA DURING THE DAY ON THU, WITH ONGOING TSRA CHANCES (SEVERE CHANCES) LOOKING ON TRACK, SO WILL NOT ADJUST TMRW AFTERNOON CHANCES. KETCHAM && .PREV DISCUSSION... /ISSUED 345 PM CDT WED APR 5 2006/ DISCUSSION... MAIN FORECAST CONCERN WILL AGAIN BE SEVERE POTENTIAL FOR TOMORROW ALONG WITH PRECIP CHANCES AGAIN TOWARD THE BEGINNING OF NEXT WEEK. TONIGHT-THU: WARM AIR AROUND 800-850MB HAS OFFSET INCREASING LOW LEVEL MOISTURE AND SOME CONVERGENCE ALONG A WARM FRONT OVER CENTRAL CENTRAL KS TO KEEP CONVECTIVE CHANCES MINIMAL LATE THIS AFTERNOON. AT THIS TIME IT APPEARS THERE MAYBE A BRIEF WINDOW BETWEEN 00Z-03Z FOR SOME ELEVATED CONVECTION IN AN AREA OF GOOD ISENTROPIC LIFT IN THE 310-315K LAYERS. HOWEVER IF STUFF DEVELOPS IT SHOULD QUICKLY SCOOT NORTHEAST OUT OF FORECAST AREA. THEREFORE WILL KEEP SLIGHT CHANCES TONIGHT FOR SE AND CENTRAL KS. THE SETUP FOR STORM CHANCES THU HAS CHANGED FROM YESTERDAYS THINKING WITH THE DRYLINE MOVING THROUGH FASTER AND SHIFTING THE BEST STORM CHANCES FURTHER EAST. BY 18Z THU VORT MAX WILL BE SITUATED OVER CENTRAL KS WITH STRONG 300MB JET NOISING INTO SOUTH CENTRAL NE. AT THE SAME TIME THE DRY LINE WILL BE PUSHING THROUGH EASTERN KS. WHAT I FOUND INTERESTING WAS THAT THE NAM IS VEERING THE 850MB WINDS BY 18Z THU OVER ENTIRE AREA PUMPING IN VERY DRY AIR. THE GFS IS NOT AS AGGRESSIVE VEERING THE 850MB WINDS AROUND AND THUS THE GFS MAYBE A WORSE CASE SCENARIO FOR STORMS OVER SE KS. SO FOR NOW WILL KEEP A FUDGE FACTOR IN THUS LEAVING STORM CHANCES AS FAR WEST AS ICT WITH HIGHER CHANCES OVER SE KS. RIGHT NOW IT LOOKS LIKE THE SIX MOST EASTERN COUNTIES WILL HAVE THE BEST SHOT AT SEEING SOME SEVERE STORMS. IF STORMS ARE ABLE TO DEVELOP OVER SE KS THU AFTERNOON THEY SHOULD QUICKLY BECOME SEVERE WITH PLENTY OF 0-6KM DEEP LAYER SHEAR AND INSTABILITY. DID FIND IT INTERESTING THAT THE 0-6KM SHEAR VECTORS ARE A BIT MORE PARALLEL TO THE DRY LINE THAN THE LAST COUPLE OF EVENTS. THIS MAY RESULT IN MORE LINE SEGMENTS RATHER THAN ISOLATED CELLS. AS SEEMS TO USUALLY BE THE CASE WITH SEVERE WEATHER EVENTS...WE WILL NOT KNOW ALL OF THE DETAILS TIL THE DAY OF. THE BIGGER STORY THU MIGHT END UP BEING THE VERY WINDY CONDITIONS BEHIND THE DRY LINE ALONG WITH EXTREME FIRE DANGER OVER MUCH OF FORECAST AREA. AM CONFIDENT THAT WINDS WILL REACH ADVISORY CRITERIA TOMORROW BUT WILL HOLD OFF ON ISSUING ADVISORY AND LET MIDNIGHT SHIFT PIN POINT IT. THU NIGHT-FRI NIGHT: BY 00Z FRI MOST OF THE STORMS SHOULD BE OFF INTO SGFS FORECAST AREA AS THE UPPER LOW REMAINS STATIONARY OVER SOUTH CENTRAL NE/NORTHERN KS. ANOTHER VORT LOBE WILL ROTATE AROUND THE UPPER LOW AND MAY BRING SHOWERS TO PORTIONS OF CENTRAL KS FRI NIGHT. GIVEN VERY DRY LOW LAYERS AM NOT EXPECTING ANYTHING TOO SIGNIFICANT. BY 18Z FRI BOTH GFS AND NAM HAVE THE SURFACE LOW SITUATED OVER SW MO WITH MOST OF FORECAST AREA IN WRAP AROUND LOW CLOUDS...LIGHT SHOWERS AND GUSTY NORTH WINDS. BY FRI NIGHT PRECIP CHANCES SHOULD BE ENDING WITH ONLY EXTREME SE KS HAVING A CHANCE FOR SHOWERS. SAT-WED: BY 12Z SAT OUR NEXT UPPER WAVE WILL BE APPROACHING THE WEST COAST WITH THE EXITING TROUGH OVER THE TENNESSEE VALLEY. THIS WILL LEAVE UPPER RIDGING OVER THE CENTRAL PLAINS SHUTTING OFF PRECIP CHANCES AND BRINGING TEMPS BACK TO NORMAL. SURFACE RIDGE WILL SLIDE SLOWLY EAST FOR SUN AS UPPER SYSTEM KEEPS TRACKING EAST OFF OF THE WEST COAST. THIS SHOULD ALLOW RETURN FLOW TO COMMENCE ACROSS THE PLAINS WARMING TEMPS BACK TO ABOVE NORMAL. WARM ADVECTION IS EXPECTED TO STRENGTHEN OVER THE PLAINS AND THEREFORE WILL KEEP RAIN CHANCES IN FOR CENTRAL AND SOUTH CENTRAL KS FOR MON AFTERNOON. THE ONE CONCERN FOR STORM DEVELOPMENT ON MON AFTERNOON WILL BE THE WARM MID LEVEL AIR AND POTENTIAL CAP. WILL ALSO LEAVE PRECIP IN FOR MON NIGHT INTO TUE AS UPPER LEVEL ENERGY STARTS TO DIRECTLY IMPACT AREA. THERE ARE SOME DISAGREEMENTS AS FAR AS HOW MUCH SHORTWAVE ENERGY LIFTS OUT INTO THE PLAINS WITH THE ECM STRONGER. HOWEVER LOOKING AT THE SETUP AM CONFIDENT THERE SHOULD BE A DRYLINE DEVELOPING OVER THE HIGH PLAINS. THE QUESTION WILL THEN BE IF THERES ENOUGH LIFT/CONVERGENCE TO GET ANYTHING TO GO ALONG IT. HAVE MUCH HIGHER CONFIDENCE WITH REGARDS TO TEMPS STAYING ABOVE NORMAL FOR SUN-WED WITH SW UPPER LEVEL FLOW REMAINING IN PLACE THROUGH THE EXTENDED. LAWSON && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 79 46 62 / 10 20 20 30 HUTCHINSON 61 77 44 57 / 10 20 20 30 NEWTON 61 79 45 60 / 20 20 20 30 ELDORADO 61 79 46 62 / 10 30 20 30 WINFIELD-KWLD 63 80 47 63 / 10 20 20 30 RUSSELL 55 74 40 51 / 20 10 30 40 GREAT BEND 56 74 40 51 / 10 10 30 40 SALINA 61 78 44 57 / 20 20 30 40 MCPHERSON 61 78 44 57 / 20 20 30 30 COFFEYVILLE 62 82 50 68 / 20 40 30 20 CHANUTE 61 82 49 66 / 20 40 30 30 IOLA 60 82 48 66 / 20 40 30 30 PARSONS-KPPF 62 82 50 67 / 20 40 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THURSDAY TO 7 PM THURSDAY FOR KSZ051>053-067>072-082-083-091>096-098>100. WIND ADVISORY FROM NOON THURSDAY TO 7 PM THURSDAY FOR KSZ032-033- 047>050. &&
Hazardous weather outlook, Apr 5, 4:19 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 419 PM CDT WED APR 5 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061700- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 419 PM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER PORTIONS OF SOUTHEAST AND CENTRAL KANSAS. IF STORMS DO DEVELOP THEY WILL HAVE THE POTENTIAL TO PRODUCE HAIL TO THE SIZE OF PENNIES. HOWEVER THE THREAT FOR STORMS SHOULD QUICKLY DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON FOR LOCATIONS GENERALLY ALONG AND EAST OF INTERSTATE 135. HOWEVER AT THIS TIME IT APPEARS LOCATIONS GENERALLY ALONG AND EAST OF A YATES CENTER TO INDEPENDENCE LINE WILL HAVE THE BEST POTENTIAL TO EXPERIENCE SEVERE STORMS THURSDAY AFTERNOON AND EARLY EVENING. LARGE HAIL WILL BE THE PRIMARY THREAT FROM ANY STORM THAT DEVELOPS THURSDAY AFTERNOON AND EVENING ALONG WITH AN ISOLATED CHANCE OF A COUPLE TORNADOES. VERY HIGH WINDS...POSSIBLY GUSTING TO AROUND 40 MPH...AND DRY AIR WILL COMBINE OVER CENTRAL AND SOUTH CENTRAL KANSAS TO PRODUCE EXTREME FIRE DANGER THURSDAY AFTERNOON. THEREFORE EVERY FIRE WILL HAVE THE POTENTIAL TO BECOME LARGE WITH NO OUTDOOR BURNING RECOMMENDED. THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY THROUGH TUESDAY. IT IS TOO EARLY TO SPECULATE ON THE SEVERITY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH NOON ON THURSDAY. HOWEVER SKYWARN ACTIVATION MAYBE NECESSARY OVER PORTIONS OF SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS THURSDAY AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ES/LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 1:18 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 57 min |
| Apr 6, 2:12 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 18 min |
| Apr 6, 2:24 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 38 min |
| Apr 6, 2:54 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 26 min |
| Apr 6, 3:18 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 62 min |
| Apr 6, 3:46 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 59 min |
| Apr 6, 4:15 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 45 min |
| Apr 6, 4:28 PM CDT | Tornado Warning | ICT | Elk | 32 min |
| Apr 6, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 55 min |
| Apr 6, 4:46 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 59 min |
| Apr 6, 4:59 PM CDT | Tornado Warning | ICT | Elk, Greenwood, Wilson, Woodson | 30 min |
| Apr 6, 5:08 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 67 min |
| Apr 6, 5:26 PM CDT | Tornado Warning | ICT | Chautauqua, Montgomery | 49 min |
| Apr 6, 6:07 PM CDT | Tornado Warning | ICT | Labette, Neosho | 38 min |
| Apr 6, 6:57 PM CDT | Tornado Warning | ICT | Labette | 33 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.